Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 210, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2003, 8:08 PM CDT for Henry County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 10, 2003, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3276 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
063 WUUS53 KEAX 110108 SVREAX MOC083-110145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 845 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COAL MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEWIS BY 815 PM CDT. SHAWNEE MOUND BY 820 PM CDT. CALHOUN BY 825 PM CDT. WINDSOR BY 845 PM CDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3855 9396 3822 9396 3823 9356 3854 9353 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:40 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 10, 4:40 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 440 PM CDT TUE JUN 10 2003 MAIN CONCERN THE NEXT COUPLE OF DAYS CONTINUES TO BE THE CONVECTIVE THREATS. MAIN CONCERN IN THE SHORT TERM IS ACROSS THE SOUTHERN CWA. WEAK COLD FRONT WAS LOCATED ACROSS THE EXTREME SOUTHERN PORTION OF THE METRO AREA NORTHEAST TO A LITTLE SOUTHEAST OF KIRKSVILLE. AIR MASS AHEAD OF FRONT CONTINUES TO BE QUITE UNSTABLE. THE FRONT WILL CONTINUE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS DURING THE EVENING HOURS AS THE FRONT MOVES SLOWLY SOUTHEAST. AIR MASS TO SLOWLY STABILIZE BY LATE EVENING...BUT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE EXTREME SOUTHERN ZONES AHEAD OF UPPER LEVEL TROF MOVING EAST ACROSS OKLAHOMA. MODELS CONTINUE TO SHOW TREND OF UPPER TROF SHEARING EAST LATE TONIGHT WITH ONLY A SMALL THREAT OF SHOWERS ACROSS SOUTHEASTERN ZONES DURING THE MORNING HOURS ON WEDNESDAY. FRONT STILL LOCATED ACROSS SOUTHERN CWA ON WEDNESDAY...BUT SLOWLY DISSIPATES DURING THE DAY. AIR MASS WEAK TO MODERATELY UNSTABLE...BUT AREA UNDER UNDER SUBSIDENCE BEHIND UPPER SHORTWAVE IN EASTERN MISSOURI. BY LATE WEDNESDAY AFTERNOON...THE NEXT IN THE SERIES OF SHORTWAVE TROFS ENTERS THE NORTHERN PLAINS. WILL LIKELY SEE DEVELOPMENT ACROSS WESTERN NEBRASKA AHEAD OF SURFACE TROF. THIS ACTIVITY MAY MOVE INTO EXTREME NORTHWESTERN ZONES BY DAYBREAK THURSDAY. OTHERWISE...AVN/ETA SUGGEST THAT WEAK SHORTWAVE/UPPER LOW TO AFFECT AREA THURSDAY/THURSDAY NIGHT. TIMING UNCERTAIN SO WILL KEEP POPS IN CHANCE CATEGORY. OVERALL...PREFER WARMER ETA GUIDANCE. DB NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST. DETAILS REGARDING SHOWER AND THUNDERSTORM ACTIVITY CONTINUE TO BE SKETCHY...DUE TO THE UNCERTAINTIES ASSOCIATED WITH TIMING OF SHORTWAVES SPEEDING THROUGH THE MID/UPPER WESTERLY FLOW. THE POSITION OF THE FRONTAL BOUNDARY PROGGED TO BE DRAPED ACROSS THE CENTRAL CONUS AND/OR ANY LINGERING OUTFLOW BOUNDARIES WILL ALSO COMPLICATE THE FORECAST. SO...WILL MAINTAIN LOW CHANCE POPS THURSDAY THROUGH SUNDAY UNTIL CONFIDENCE IMPROVES. TEMP-WISE...READINGS ARE EXPECTED TO BE NEAR CLIMATOLOGICALLY NORMAL VALUES. LS 652 AM... DID SOME MINOR REVISIONS TO THE FORECASTS. CONCERNED ABOUT FRONTAL BOUNDARY STILL NORTH OF FORECAST AREA. LITTLE CAP IN PLACE AND ALTHOUGH SEEING SOME STABILIZATION IN AIR MASS ACROSS NORTHERN MISSOURI IN WAKE OF OVERNIGHT MCS...EXPECT TO SEE SOME RECOVERY BY THE TIME THE BOUNDARY HAS ENTERED NORTHWEST MISSOURI BY 18Z. THUS WILL PULL CHANCES OF STORMS A LITTLE FURTHER NORTH. PC 330 AM... MAIN FORECAST CONCERNS IS WITH WHERE BOUNDARY WILL SET UP TODAY AND REDEVELOPMENT OF STORMS TO TAKE PLACE. THEN LOCATION OF MCS DEVELOPMENT TONIGHT AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALSO THE EFFECT ON TEMPERATURES THESE MCS FEATURES WILL HAVE. IN THE SHORT TERM...CURRENT CONVECTION IS EXPECTED TO BE IN SOUTHERN HALF OF FORECAST AREA AT START OF DAY. THIS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN PART OF FORECAST AREA FOR THIS AFTERNOON...WITH STILL SOME SCATTERED THUNDERSTORMS POSSIBLE IN ITS VICINITY. ALSO EXPECTING MORE WIDESPREAD DEVELOPMENT INTO SOUTHWEST PART OF FORECAST AREA BY LATE IN THE DAY AS SHORT WAVE MOVING EAST ACROSS SOUTHERN KANSAS AND OKLAHOMA PROVIDES ADDITIONAL LIFT. MCS TONIGHT SHOULD MOVE THROUGH SOUTHERN MISSOURI...SO WILL KEEP CHANCES LOW IN NORTHERN PART OF FORECAST AREA. DURING THE DAY ON WEDNESDAY...MCS EXITS MISSOURI...THEN WILL HAVE TO WAIT FOR NEXT MCS TO MOVE OUT OF NORTHERN PLAINS WEDNESDAY NIGHT AS ANOTHER SHORT WAVE MOVES THROUGH IN THE NORTHERN STREAM. WILL LEAVE THUNDERSTORMS THROUGHOUT FORECAST AREA DURING DAY ON THURSDAY AS SURFACE FRONT ASSOCIATED WITH THE NORTHERN STREAM WAVE SETTLES ACROSS FORECAST AREA. FOR TODAY...SHOULD SEE MORE CLOUDINESS SOUTH WITH DYING MCS...SO EXPECT WARMER TEMPERATURES IN NORTHERN HALF OF FORECAST AREA. THEN ON WEDNESDAY...850 TEMPERATURES JUMP UP INTO THE 18 DEGREE RANGE. SHOULD BE WARM ACROSS MOST OF THE FORECAST AREA ALTHOUGH A LITTLE LINGERING CLOUDINESS IN SOUTHEAST PART MAY HOLD TEMPS DOWN A FEW DEGREES. WILL NOT MAKE ANY SIGNIFICANT CHANGES TO FORECAST BEYOND THURSDAY TIMEFRAME. PC 950 PM... AM MAKING SOME CHANGES TO EXPECTED WEATHER FOR TONIGHT/TUESDAY. BASED UPON CURRENT SATELLITE/RADAR TRENDS AND 00Z MESOETA RUN BEST BET FOR THUNDERSTORMS TONIGHT WILL BE ACROSS NORTHERN HALF OF MO. CORFIDI VECTORS/THICKNESS CONTOURS INDICATE CENTRAL/NORTHEAST NE WILL TRACK NORTHEAST AND MOVE INTO NORTHWEST/NORTH CENTRAL MO AFTER MIDNIGHT. ACTIVITY PROGGED TO REACH THE MO RIVER AROUND 12Z. WILL LOWER POPS OVER SOUTHWESTERN COUNTIES TO CHANCE CATEGORY. HAVE ALSO INCREASED POPS OVER SOUTHERN 1/3 CWA FOR 12Z-16Z TIME FRAME ACROSS FAR SOUTHERN COUNTIES TO ACCOUNT FOR MCS MOVING THROUGH. STILL EXPECT REGENERATION OF AFTERNOON CONVECTION ACROSS ALL BUT FAR NORTHWEST MO TOMORROW. MJ .EAX... KS...NONE. MO...NONE. NRR
Hazardous weather outlook, Jun 10, 12:46 PM CDT, 7 hours 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT TUE JUN 10 2003 ...SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE THIS AFTERNOON IN AREAS MAINLY SOUTH OF A LINE FROM THE KANSAS CITY METRO AREA...TO CARROLLTON...TO MACON MISSOURI...AND MAINLY SOUTH OF A LINE FROM PAOLA KANSAS TO MOBERLY MISSOURI THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST FOR THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS APPEARS TO BE THE POTENTIAL FOR HEAVY RAIN. THEN ON FRIDAY AND SATURDAY...MORE THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND HEAVY RAIN...ESPECIALLY ON FRIDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT IN AREAS FROM KANSAS CITY TO MACON AND SOUTHWARD...AND AGAIN ON FRIDAY AND FRIDAY NIGHT ACROSS THE ENTIRE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. LS
In the hours before
Special weather statement, Jun 10, 3:21 PM CDT, 4 hours 47 minutes before
KSZ057-060-103>105-MOZ021>025-028>033-037>040-043>046-053-054-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 504 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: CALDWELL...CLAY...CLINTON...JACKSON...LINN...LIVINGSTON...PLATTE AND RAY. IN KANSAS: JOHNSON...LEAVENWORTH AND WYANDOTTE. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE CHILLICOTHE...KANSAS CITY AND OLATHE. SEVERE THUNDERSTORM WATCH NUMBER 504 REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CARROLL...CASS...CHARITON...COOPER...HENRY...HOWARD... JOHNSON...LAFAYETTE...MACON...PETTIS...RANDOLPH AND SALINE. IN KANSAS: LINN AND MIAMI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CLINTON...HARRISONVILLE...MARSHALL...MOBERLY...PAOLA... SEDALIA AND WARRENSBURG.
Local storm report, Jun 10, 4:00 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 2 S MACON MO .75 INCH HAIL
06/10/03 MACON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 5:38 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 1 SSW EDGERTON KS .75 INCH HAIL
06/10/03 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 5:54 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0543 PM LENEXA KS 1 INCH HAIL
06/10/03 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
150TH AND SWITZER
0546 PM LEAWOOD KS 1.25 INCH HAIL
06/10/03 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
140TH AND NALLNearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.